Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 360, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 13, 2015, 10:39 PM CST for Howard County, Missouri. It took effect at Dec 13, 2015, 11:12 PM CST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2015, 10:39 PM CST (04:39 UTC)
- In effect from
- Dec 13, 2015, 11:12 PM CST
- Expired
- Dec 15, 2015, 1:40 PM CST
- In force
- 38 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 18.05 ft at Dec 14, 2015, 7:00 AM CST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 13, 5:45 PM CST, 4 hours 54 minutes earlier.
Area forecast discussion, Dec 13, 5:45 PM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 545 PM CST SUN DEC 13 2015 .DISCUSSION... Issued at 254 PM CST SUN DEC 13 2015 It's another warm and wet mid-December day in Kansas and Missouri. Bet you don't read those words often around this section of the country! Rain that began last night, with the surge of moisture ahead of a large trough shifting into the southern Plains, has persisted through much of the day with lots of rain in the warm sector ahead of the trough. Rainfall totals in some areas, far west edge of Missouri west into Kansas, have already received over 2 inches of rain since it began last night. Models continue to advertise this activity persisting well into the overnight hours before we start to scatter the rain out as the dry slot sweeps in under the lifting low. Do not see any reason to disagree with the model consensus given the event thus far today. Looking at the specifics a bit more, the upper level trough/cutoff low driving todays activity has begun to lift through the southern Plains as another trough drops into the West Coast behind it. This looks to send the upper level low tracking right over Kansas City late tonight on its way to Chicago Monday. Radar trends this morning into the afternoon still show lots of rain streaming north, and the expected low track does not look to bring the dry slot across our section of the country until late tonight. As a result, big adjustment to today's going forecast was to up the QPF totals in the near term and keep higher end POPs lingering later into the overnight hours. Current expectations are that as the dry slot moves in this will disrupt the rain resulting in more scattered showers and/or drizzle between midnight and sunrise Monday morning. Confidence in how much activity is lingering past 12Z Monday is a bit low, but there will be a little wrap around activity that should keep rain going across far northern Missouri, especially the extreme northwest corner, possibly through noon Monday. Additionally, while surface temperatures wont drop below freezing, there is enough cold air aloft to justify adding as brief mention of mix rain and snow across that same extreme northwest corner of Missouri for a few hours Monday morning, but there will be no accumulations. Otherwise for Monday, expect cooler temperatures as cool air wraps in around the exiting trough, keeping the afternoon highs limited to the 40s. Tuesday on through the work week...is looking much drier. The secondary trough diving into the West Coast today will eject out into the Plains Tuesday into Wednesday, but the induced shortwave ridging between the exiting system, and the mid-week system, will allow temperatures to rebound a little from our cool Monday with highs sneaking back into the 50s, and maybe around 60, across most areas of eastern Kansas and Missouri for Tuesday, however the passage of the next trough will also bring cooler air sliding back to the south for the later half of the work week and into next weekend. So, while temperatures will eventually drop later this week and feel a bit more winter like, the passage of the trough Tuesday night and Wednesday looks to be dry for our area as the precipitation associated with it splits around eastern Kansas and northwest Missouri. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 531 PM CST SUN DEC 13 2015 Challenging forecast. Upstream/current obs suggest periods of rain with a mix of IFR to VFR ceilings over the next few hours. Vis has improved and expect that general trend to continue as MCI/MKC/IXD terminals remain on warm side of boundary. Steady rain should end just before midnight outside of patchy drizzle or showers - and enough models suggest that a window of VFR seems plausible. Deformation area swings through just prior to sunrise and a return to MVFR ceilings are expected, though no additional impacts from precipitation are expected. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...Cutter AVIATION...Blair
Hazardous weather outlook, Dec 13, 5:24 AM CST, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 524 AM CST SUN DEC 13 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 524 AM CST SUN DEC 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ONE TO TWO INCHES OF RAIN IS EXPECTED TODAY. EXPECT SOME AREA RIVERS AND STREAMS TO REACH FLOOD STAGE LATE TONIGHT AND MONDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 7:03 PM CST | River Flood Warning | EAX | Daviess, Gentry | 62 hr |
| Dec 13, 8:18 PM CST | River Flood Warning | EAX | Andrew, Buchanan | 6 days |
| Dec 13, 8:18 PM CST | River Flood Warning | EAX | Buchanan, Platte | 5 days |
| Dec 13, 8:18 PM CST | River Flood Warning | EAX | Andrew, Holt, Nodaway | 45 hr |
| Dec 14, 2:23 AM CST | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 34 hr |
| Dec 14, 7:01 AM CST | River Flood Warning | EAX | Daviess, Livingston | 53 hr |
| Dec 14, 8:52 AM CST | River Flood Warning | EAX | Platte | 6 days |
| Dec 14, 8:52 AM CST | River Flood Warning | EAX | Platte | 6 days |
| Dec 14, 9:46 AM CST | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| Dec 14, 10:12 AM CST | River Flood Warning | EAX | Platte | 5 days |
| Dec 14, 10:12 AM CST | River Flood Warning | EAX | Clay, Jackson, Ray | 4 days |
| Dec 14, 10:12 AM CST | River Flood Warning | EAX | Jackson, Lafayette, Ray | 5 days |
| Dec 14, 10:12 AM CST | River Flood Warning | EAX | Carroll, Lafayette, Saline | 7 days |
| Dec 14, 10:12 AM CST | River Flood Warning | EAX | Carroll, Chariton, Saline | 7 days |
| Dec 14, 10:12 AM CST | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| Dec 14, 10:12 AM CST | River Flood Warning | EAX | Cooper, Howard | 6 days |
| Dec 13, 7:31 PM CST | River Flood Warning | EAX | Atchison, Leavenworth | 46 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.